Alert archive / Massachusetts / Frost Advisories in 2006
Frost Advisory 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Oct 13, 2006, 4:40 AM EDT for 5 counties in Rhode Island; 8 counties in Massachusetts. It took effect at Oct 14, 2006, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 4:40 AM EDT (08:40 UTC)
- In effect from
- Oct 14, 2006, 12:00 AM EDT
- Expired
- Oct 14, 2006, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 130840 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 440 AM EDT FRI OCT 13 2006 ...A WIDESPREAD FROST AND FREEZE WILL TAKE PLACE TONIGHT... .COLD DRY AIR POURING INTO SOUTHERN NEW ENGLAND WILL COMBINE WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TO PRODUCE A FREEZE IN INTERIOR SECTIONS. CLOSER TO THE COAST...WHERE TEMPERATURES WILL BE A FEW DEGREES LESS COLD...THE CONDITIONS WILL PRODUCE AREAS OF FROST. THE FROST AND FREEZE WILL LIKELY START AFTER MIDNIGHT...WITH THE MOST LIKELY PERIOD BEING FROM 2 AM TO 7 AM. CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001- 003-131645- /O.NEW.KBOX.FZ.W.0003.061014T0400Z-061014T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...WEST GREENWICH 440 AM EDT FRI OCT 13 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. THIS WARNING INCLUDES MOST OF INTERIOR SOUTHERN NEW ENGLAND. CLEAR SKIES AND LIGHT WINDS WILL ALLOW THE DRY AIR TO COOL TO THE UPPER 20S AND LOWER 30S TONIGHT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ007-014>016-019>023-RIZ002-004>007-131645- /O.NEW.KBOX.FR.Y.0005.061014T0400Z-061014T1200Z/ EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 440 AM EDT FRI OCT 13 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. THIS ADVISORY COVERS MUCH OF COASTAL MASSACHUSETTS AND RHODE ISLAND INCLUDING NARRAGANSETT BAY. IT DOES NOT INCLUDE BLOCK ISLAND OR NANTUCKET. MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO COOL TO THE LOW TO MID 30S. READINGS SHOULD FALL TO BETWEEN 32 AND 36 DEGREES AFTER MIDNIGHT TONIGHT. CLOUDS AFFECTING OUTER CAPE COD MAY KEEP THAT AREA LESS COLD...BUT WESTERN AREAS AROUND SANDWICH...FALMOUTH AND BOURNE SHOULD REACH THE MID 30S. OCEAN TEMPERATURES MAY KEEP COASTAL MARTHAS VINEYARD TOO MILD FOR FROST...BUT INTERIOR SECTIONS OF THE ISLAND WILL STILL BE AT RISK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WTB
3 follow-up statements
000 WWUS71 KBOX 131623 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1223 PM EDT FRI OCT 13 2006 ...A WIDESPREAD FROST AND FREEZE WILL TAKE PLACE TONIGHT... .COLD DRY AIR POURING INTO SOUTHERN NEW ENGLAND WILL COMBINE WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TO PRODUCE A FREEZE IN INTERIOR SECTIONS. CLOSER TO THE COAST...WHERE TEMPERATURES WILL BE A FEW DEGREES LESS COLD...THE CONDITIONS WILL PRODUCE AREAS OF FROST. THE FROST AND FREEZE WILL LIKELY START AFTER MIDNIGHT... WITH THE MOST LIKELY PERIOD BEING FROM 2 AM TO 7 AM. CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001- 003-140230- /O.CON.KBOX.FZ.W.0003.061014T0400Z-061014T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...WEST GREENWICH 1223 PM EDT FRI OCT 13 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL NEAR OR BELOW FREEZING. LOW TEMPERATURES EARLY SATURDAY MORNING WILL RANGE FROM THE MID 20S TO LOWER 30S. THE COLDEST READINGS WILL BE OVER NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ007-014>016-019>023-RIZ002-004>007-140230- /O.CON.KBOX.FR.Y.0005.061014T0400Z-061014T1200Z/ EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 1223 PM EDT FRI OCT 13 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... WIDESPREAD FROST IS EXPECTED LATE TONIGHT ALONG COASTAL SECTIONS OF SOUTHERN NEW ENGLAND. MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL TO THE LOW AND MID 30S WITH FROST DEVELOPING. READINGS SHOULD FALL TO BETWEEN 32 AND 36 DEGREES BETWEEN 2 AM AND 7 AM. CLOUDS AFFECTING OUTER CAPE COD MAY KEEP THAT AREA LESS COLD... BUT WESTERN AREAS AROUND SANDWICH...FALMOUTH AND BOURNE SHOULD REACH THE MID 30S. OCEAN TEMPERATURES MAY KEEP COASTAL MARTHAS VINEYARD TOO MILD FOR FROST...BUT INTERIOR SECTIONS OF THE ISLAND WILL STILL BE AT RISK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KJC
000 WWUS71 KBOX 140147 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 947 PM EDT FRI OCT 13 2006 ...A WIDESPREAD FROST AND FREEZE WILL TAKE PLACE TONIGHT... .MOSTLY CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL HELP PRODUCE A FREEZE IN INTERIOR SECTIONS...BUT TEMPERATURES WILL BE A FEW DEGREES MILDER NEAR THE COAST WHERE AREAS OF FROST WILL BE MORE LIKELY. THE IMMEDIATE EXPOSED SOUTH COASTAL SECTIONS...SUCH AS BLOCK ISLAND WILL HAVE LESS RISK FOR FROST DUE TO LIGHT WINDS OFF THE RELATIVELY WARM ATLANTIC WATERS. FROST AND FREEZE WILL DEVELOP AND BE MOST FAVORABLE FROM 2 AM TO 7 AM. CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001- 003-141200- /O.CON.KBOX.FZ.W.0003.061014T0400Z-061014T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...WEST GREENWICH 947 PM EDT FRI OCT 13 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL NEAR OR BELOW FREEZING. LOW TEMPERATURES EARLY SATURDAY MORNING WILL RANGE FROM THE MID 20S TO LOWER 30S. THE COLDEST READINGS WILL BE OVER NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ007-014>016-019>023-RIZ002-004>007-141200- /O.CON.KBOX.FR.Y.0005.061014T0400Z-061014T1200Z/ EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 947 PM EDT FRI OCT 13 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL TO THE LOW AND MID 30S WITH FROST DEVELOPING. READINGS SHOULD FALL TO BETWEEN 32 AND 36 DEGREES BETWEEN 2 AM AND 7 AM. CLOUDS AFFECTING OUTER CAPE COD MAY KEEP THAT AREA LESS COLD... BUT WESTERN AREAS AROUND SANDWICH...FALMOUTH AND BOURNE SHOULD REACH THE MID 30S. OCEAN TEMPERATURES MAY KEEP COASTAL MARTHAS VINEYARD TOO MILD FOR FROST...BUT INTERIOR SECTIONS OF THE ISLAND WILL STILL BE AT RISK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ STRAUSS
000 WWUS71 KBOX 140902 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 502 AM EDT SAT OCT 14 2006 ...A WIDESPREAD FROST AND FREEZE CONTINUES EARLY THIS MORNING... .MOSTLY CLEAR SKIES...DRY AIR AND LIGHT WINDS HAS BROUGHT WIDESPREAD TEMPERATURES AT OR BELOW 32 DEGREES IN INTERIOR SOUTHERN NEW ENGLAND. MEANWHILE...TEMPERATURES ALONG THE COAST ARE IN THE MID 30S TO MID 40S. FREEZING TEMPERATURES INLAND AND FROSTY TEMPERATURES NEAR THE COAST WILL CONTINUE THROUGH 8 AM. CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001- 003-141200- /O.CON.KBOX.FZ.W.0003.000000T0000Z-061014T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...WEST GREENWICH 502 AM EDT SAT OCT 14 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO LINGER EARLY THIS MORNING IN THE MID 20S TO LOWER 30S. THE COLDEST READINGS WILL BE OVER NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. AFTER SUNRISE...TEMPERATURES SHOULD CLIMB BACK ABOVE THE FREEZING MARK. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ007-014>016-019>023-RIZ002-004>007-141200- /O.CON.KBOX.FR.Y.0005.000000T0000Z-061014T1200Z/ EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 502 AM EDT SAT OCT 14 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO LINGER IN THE LOW AND MID 30S WITH AREAS OF FROST. READINGS SHOULD REMAIN BETWEEN 32 AND 36 DEGREES UNTIL 8 AM. AFTER SUNRISE...TEMPERATURES SHOULD CLIMB BACK INTO THE 40S. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 13, 4:08 AM EDT, 32 minutes earlier.
Area forecast discussion, Oct 13, 4:08 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT FRI OCT 13 2006
.SHORT TERM /TODAY THROUGH SATURDAY/...
WELCOME TO FRIDAY THE 13TH. NO BROKEN MIRRORS WERE USED IN THE
PRODUCTION OF THIS FORECAST
A COLD FRONT NOW MOVING EAST OF MASSACHUSETTS...SHOULD CLEAR
NANTUCKET AND THE OUTER CAPE BEFORE 5 AM. CLOUDS TRAILING THE FRONT
WILL BE WITH US DURING THE EARLY MORNING BUT THE BACK EDGE
EXTRAPOLATES EAST OF BOSTON BY 11Z AND EAST OF THE CAPE AND NANTUCKET
12-13Z. MOSTLY CLEAR TO THE WEST WITH DRY AIR...DEW POINTS IN THE 20S
AND UPPER TEENS. WITH SURFACE HIGH PRESSURE AND SUBSIDENCE BUILDING
IN...WE SHOULD BE MOSTLY SUNNY MUCH OF THE DAY. WITH TEMPS ALOFT
FORECAST AT -3C THAT WOULD SUPPORT MAX TEMPS IN THE 50S...MIXING
DEEPER THAN 850 MB MIGHT BUY US TEMPS AROUND 60 IN EASTERN MASS.
CLOSED AND STACKED LOW NORTH OF SUPERIOR IS FORECAST TO LINGER OVER
THE GREAT LAKES TODAY AND TONIGHT...THEN REFORM OVER HUDSON BAY ON
SATURDAY. ONE SHORTWAVE SWINGING AROUND THE LOW AND THROUGH THE OHIO
VALLEY LOOKS TO ENHANCE SOME MOISTURE CURRENTLY MOVING OFF THE MID
ATLANTIC COAST. THESE CLOUDS WILL MOVE NORTHEAST TODAY AND
TONIGHT PASSING CLOSEST TO OUR AREA THIS AFTERNOON AND TONIGHT. THEY
ARE A POSSIBLE THREAT TO THE CAPE AND ISLANDS BUT CURRENT TRENDS
WOULD KEEP ANY SHOWERS MAINLY TO THE SOUTHEAST OF NANTUCKET. WILL
KEEP MID TO HIGH CLOUDS OVER NANTUCKET WITH HIGH CLOUDS OVER CAPE COD
AND THE VINEYARD...AND SLIGHT CHANCE POPS NEAR NANTUCKET.
MOSTLY CLEAR SKIES AND LIGHT WIND OVER THE REMAINDER OF SOUTHERN NEW
ENGLAND. WITH DEWPOINTS IN THE 20S...THIS WILL ALLOW INTERIOR
TEMPERATURES TO REACH FREEZING OR A LITTLE BELOW. EVEN BUFFERED COASTAL
AREAS SHOULD AT LEAST REACH THE MID 30S...LOGAN AIRPORT/BOSTON AND
BLOCK ISLAND MAY STAY AROUND 40 WHILE CLOUDS OVER NANTUCKET WILL PLAY
TOWARD MINS IN THE UPPER 30S OR LOW 40S. MARTHAS VINEYARD IS A
TOUGHER CALL...THE COAST MAY STAY AROUND 40 BUT THE AIRPORT SHOULD
RADIATE TO AT LEAST FROST LEVELS. WITH ALL THIS IN MIND...WILL GO
WITH A FREEZE WARNING FOR THE INTERIOR ZONES (EAST AND WEST) WITH A
FROST ADVISORY FOR THE COASTAL AREAS (INCLUDING ALONG NARRAGANSETT
BAY). BOSTON WILL BE INCLUDED IN THE FROST AREA...DOWNTOWN AND THE
AIRPORT MAY NOT GET IT BUT AREAS AWAY FROM THE COAST SUCH AS HYDE
PARK/JAMAICA PLAIN/WEST ROXBURY WOULD BE AT RISK.
AS THE UPPER LOW REORGANIZES SATURDAY...IT SWINGS A SHORTWAVE THROUGH
THE REGION. THIS WILL BRING ENOUGH MOISTURE FOR AFTERNOON
CLOUDS...MAYBE WIDELY SCATTERED LIGHT SHOWERS. TEMPS ALOFT WILL BE
AROUND -2C...SO MAX TEMPS IN THE 50S LOOKS GOOD.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
COMING SOON.
&&
.AVIATION...
VFR CLOUDS AND GUSTY WINDS WILL QUICKLY SUBSIDE THIS MORNING AS THE
COLD FRONT MOVES OFFSHORE. MID AND HIGH CLOUDS MOVING UP THE COAST
WILL MAINLY AFFECT CAPE COD AND THE ISLANDS...ESPECIALLY ACK...BUT NO
CIG OR VSBY RESTRICTIONS ARE EXPECTED THIS AFTERNOON OR TONIGHT. VFR
NO CIG OVER THE REMAINDER OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND
EVENING...AND VFR CLR OVERNIGHT.
&&
.MARINE...
LINGERING ROUGH SEAS TODAY ON THE OUTER WATERS. ALMOST ALL OF THE
ENERGY OVERNIGHT WAS FROM AN 8 SECOND EAST SOUTHEAST SWELL. THE 8
SECOND SWELL BECOMES MORE EASTERLY TODAY...BUT STILL WILL ACCOUNT FOR
ALL BUT A FOOT OR SO OF THE FORECAST SEAS. SEAS WILL DIMINISH BELOW 5
FEET THIS EVENING AND REMAIN LOW THROUGH SATURDAY.
&&
.CLIMATE...
A DAILY RAINFALL RECORD WAS SET AT WORCESTER FOR OCTOBER 12. SEE THE
RECORD REPORT ISSUED EARLIER TODAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FOR CTZ002>004 FROM MIDNIGHT SATURDAY TO 8 AM
SATURDAY.
MA...FREEZE WARNING FOR MAZ002>006-008>013-017-018-026 FROM
MIDNIGHT SATURDAY TO 8 AM SATURDAY.
...FROST ADVISORY FOR MAZ007-014>016-019>023 FROM MIDNIGHT
SATURDAY TO 8 AM SATURDAY.
NH...FREEZE WARNING FOR NHZ011-012-015 FROM MIDNIGHT SATURDAY TO 8
AM SATURDAY.
RI...FREEZE WARNING FOR RIZ001-003 FROM MIDNIGHT SATURDAY TO 8 AM
SATURDAY.
...FROST ADVISORY FOR RIZ002-004>007 FROM MIDNIGHT SATURDAY TO 8
AM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237 UNTIL 6 AM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 6 PM FRIDAY.
&&
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB
MARINE...WTB/EVT
CLIMATE...WTB/EVTHazardous weather outlook, Oct 12, 6:45 AM EDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 645 AM EDT THU OCT 12 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-131100- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 645 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FROST AND FREEZE CONDITIONS ARE POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY. EVT
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:40 AM EDT | Freeze Warning | BOX | Kent, Providence | 27 hr |
Nearby
Frost Advisories in Massachusetts, 2006Frost Advisories in Rhode Island, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.